Naloxone is a type of many drugs that are used for reversing the opioid addiction in patients in the rehabilitation centers. When users accidentally overdose on opioids, this counteractive drug is used to reverse the severe symptoms of opioids and in turn to save the life of the victims of addiction.
Almost all rehab centers use Naloxone, also known as Narcan for treating patients with opioid addiction. One of such rehab centers is Arrow Passage Recovery Center. Based in Ohio, this rehabilitation center has successfully handled many cases of opioid addiction and has even reduced the chances of relapsing in their patients. You can visit their webpage to know more about their treatment programs.
Studies have shown that the consumption of opioids more than in required quantity can cause severe effects in users, and may sometimes even result in overdosing. With their pain depressant factor, opioids are prescribed as pain killers to suppress the high-scale pain after certain medical treatments.
However, some patients cannot stop taking opioids after their surgical wounds are completely healed resulting in getting addicted to them.
Symptoms of opioid overdose
Here are some of the symptoms that are diagnosed in patients who are overdosing opioids gradually.
- State of unresponsiveness
- Contracted pupils
- Fall in the blood pressure
If the severity of the condition of opioid overdosing prolongs, then the patient may fall severely ill or even die instantly. Hence, it is suggested to get the required attention to people, who have fallen into the clutches of opioids, when you notice the symptoms of pale skin tone, blue lips, sudden dizziness, and lower heart rate.
This is the drug that is used as the counteract measure for opioid addiction. It is available in the form of nasal sprays and can be allowed to enter the body of opioid addicts by spraying to their nostrils. It is a form of generic drug and can be obtained even without a prescription.
How does naloxone work?
This drug is available worldwide and is the best remedy for all kinds of opioid-related overdoses issues. It can successfully work on any kind of opioids such as fentanyl and heroin, which are synthetically prepared. When sprayed through the nostrils, it will directly reach the brain cells and will reverse the effects of an excessive supply of opioids in the bloodstreams of an individual.
Here are some of the best ways of administering naloxone to handle the over-dosage condition in opioid users.
- Lay the opioid user flat and tilt their head back slightly
- Check for opioid overdose symptoms such as blue lips, slower heart rate, pale skin, unresponsiveness, and so on. Once you have confirmed the overdose of opioids, the next step is to spray naloxone sprays through their nose.
- Let the drug do its work while you get a hold of the emergency medical services to get the medical attention for the opioid overdosed person.
Make sure to keep a closer eye on the victims and also check for their response. If there is still no response, then administer the second dose of naloxone till the medical service arrives.